Alert archive / Kansas / Frost Advisories in 2012
Frost Advisory 1, NWS Goodland, KS
NWS Goodland, KS issued this frost advisory at Apr 7, 2012, 6:21 PM MDT for Cheyenne County, Kit Carson County, Yuma County, Colorado; 13 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska. It took effect at Apr 8, 2012, 3:00 AM MDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2012, 6:21 PM MDT (00:21 UTC)
- In effect from
- Apr 8, 2012, 3:00 AM MDT
- Expired
- Apr 8, 2012, 8:00 AM MDT
- In force
- 5 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 40 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.4 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2967 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 332 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
846 WWUS73 KGLD 080021 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 621 PM MDT SAT APR 7 2012 ......COLD TEMPERATURES EXPECTED SUNDAY MORNING UNDER CLEAR AND CALM CONDITIONS... COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-080830- /O.NEW.KGLD.FR.Y.0001.120408T0900Z-120408T1400Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK 621 PM MDT SAT APR 7 2012 /721 PM CDT SAT APR 7 2012/ ...FROST ADVISORY IN EFFECT FROM 3 AM MDT /4 AM CDT/ TO 8 AM MDT /9 AM CDT/ SUNDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM MDT /4 AM CDT/ TO 8 AM MDT /9 AM CDT/ SUNDAY. * TEMPERATURE INFO...OVERNIGHT LOW TEMPERATURES OF 32 TO 35 DEGREES ARE EXPECTED. SEVERAL LOW-LYING AREAS MAY SEE TEMPERATURES AS COLD AS 30 DEGREES. * OTHER IMPACTS...EARLY SEASON VEGETABLES AND OTHER TENDER VEGETATION...SUCH AS FLOWERING FRUITS TREES...COULD BE IMPACTED BY TEMPERATURES THIS COLD. THE MOST SUSCEPTIBLE AREAS WILL BE ACROSS LOW-LYING AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA SHOULD CONSIDER PROTECTING TENDER VEGETATION. ALSO...POTTED PLANTS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ 05
3 follow-up statements
062 WWUS73 KGLD 080123 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 723 PM MDT SAT APR 7 2012 ......COLD TEMPERATURES EXPECTED SUNDAY MORNING UNDER CLEAR AND CALM CONDITIONS... COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-080930- /O.CON.KGLD.FR.Y.0001.120408T0900Z-120408T1400Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK 723 PM MDT SAT APR 7 2012 /823 PM CDT SAT APR 7 2012/ ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM MDT /4 AM CDT/ TO 8 AM MDT /9 AM CDT/ SUNDAY... * TEMPERATURE INFO...OVERNIGHT LOW TEMPERATURES OF 32 TO 35 DEGREES ARE EXPECTED. SEVERAL LOW-LYING AREAS MAY SEE TEMPERATURES AS COLD AS 30 DEGREES. * OTHER IMPACTS...EARLY SEASON VEGETABLES AND OTHER TENDER VEGETATION...SUCH AS FLOWERING FRUIT TREES...COULD BE IMPACTED BY TEMPERATURES THIS COLD. THE MOST SUSCEPTIBLE AREAS WILL BE ACROSS LOW-LYING AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA SHOULD CONSIDER PROTECTING TENDER VEGETATION. ALSO...POTTED PLANTS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ 05
355 WWUS73 KGLD 080845 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 245 AM MDT SUN APR 8 2012 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-081400- /O.CON.KGLD.FR.Y.0001.120408T0900Z-120408T1400Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK 245 AM MDT SUN APR 8 2012 /345 AM CDT SUN APR 8 2012/ ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM MDT /9 AM CDT/ THIS MORNING... * TEMPERATURE INFO...MORNING LOW TEMPERATURES OF 32 TO 35 DEGREES ARE EXPECTED. SEVERAL LOW-LYING AREAS MAY SEE TEMPERATURES AS COLD AS 30 DEGREES. * OTHER IMPACTS...EARLY SEASON VEGETABLES AND OTHER TENDER VEGETATION...SUCH AS FLOWERING FRUIT TREES...COULD BE IMPACTED BY TEMPERATURES THIS COLD. THE MOST SUSCEPTIBLE AREAS WILL BE ACROSS LOW-LYING AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA SHOULD CONSIDER PROTECTING TENDER VEGETATION. ALSO...POTTED PLANTS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$
597 WWUS73 KGLD 081347 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 747 AM MDT SUN APR 8 2012 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-081500- /O.EXP.KGLD.FR.Y.0001.000000T0000Z-120408T1400Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK 747 AM MDT SUN APR 8 2012 /847 AM CDT SUN APR 8 2012/ ...FROST ADVISORY WILL EXPIRE AT 8 AM MDT /9 AM CDT/ THIS MORNING... $$ JTL
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this frost advisory went out at Apr 7, 5:29 PM MDT, 52 minutes earlier.
Area forecast discussion, Apr 7, 5:29 PM MDT, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 529 PM MDT SAT APR 7 2012 .SHORT TERM...(THIS EVENING THROUGH SUNDAY NIGHT) ISSUED AT 316 PM MDT SAT APR 7 2012 TONIGHT WINDS WILL TURN TO THE SOUTH AS A SURFACE HIGH PRESSURE MOVES THROUGH THE TRI-STATE AREA. WITH WINDS LIGHTENING UP AND FEW CLOUDS OVERHEAD TEMPERATURES WILL BE NEAR NORMAL...WITH LOWS DIPPING INTO THE LOWER 30S. HAD SOME CONCERN ABOUT FROST DEVELOPMENT OVERNIGHT THROUGH EARLY SUNDAY MORNING WITH TEMPERATURES NEAR FREEZING. HOWEVER WITH WINDS ABOVE 10 MPH THERE MAY BE ENOUGH MIXING TO PREVENT WIDESPREAD FROST FROM FORMING. DECIDED TO PLACE PATCHY FROST IN THE FORECAST...MAINLY FOR LOW LYING AREAS. SUNDAY TEMPERATURES WILL BE ABOVE NORMAL...WITH HIGHS REACHING THE LOW 70S. SOUTHWEST WINDS WILL INCREASE DURING THE MID MORNING AS THE SURFACE PRESSURE GRADIENT TIGHTENS BETWEEN THE DEPARTING RIDGE TO THE EAST AND A DEVELOPING TROUGH TO THE WEST. SIMILAR TO YESTERDAY...THE WINDS WILL PEAK DURING THE LATE MORNING THEN TAPER OFF DURING THE AFTERNOON WITH GUSTS UP TO 35 MPH POSSIBLE. DURING THE AFTERNOON WINDS WILL TURN TO THE NORTH FOR THE NORTHWEST PORTIONS OF THE AREA AHEAD OF A WEAK COLD FRONT THAT WILL MOVE IN DURING THE EVENING. .LONG TERM...(MONDAY THROUGH SATURDAY) ISSUED AT 316 PM MDT SAT APR 7 2012 BROAD MID/UPPER RIDGE WILL BUILD ACROSS THE INTERMOUNTAIN WEST/GREAT BASIN REGION IN RESPONSE TO A DEEPENING TROUGH MOVING ONSHORE ALONG THE PACIFIC COAST. TRI-STATE REGION WILL REMAIN ON THE EASTERN PERIPHERY MONDAY AND TUESDAY WITH TEMPS REMAINING NEAR NORMAL. DID TRIM GOING POPS ACROSS THE SOUTHERN PORTION OF THE FORECAST AREA FOR MONDAY AS GUIDANCE HAS SHIFTED A BIT FURTHER SOUTH WITH PROGGED LOCATION OF AN AREA OF SURFACE LOW PRESSURE. THIS SHOULD KEEP ANY CONVECTION WHICH DOES DEVELOP TO THE SOUTH OF OUR AREA UNTIL EARLY TUESDAY MORNING. UNSETTLED WEATHER PATTERN TAKES SHAPE BEGINNING TUESDAY AND CONTINUING THROUGH MUCH OF THE WEEKEND AS A SERIES OF UPPER LEVEL DISTURBANCES IMPACT THE REGION. THE MID/UPPER RIDGE AXIS WILL SHIFT EASTWARD ON WEDNESDAY AS THE WESTERN CONUS TROUGH BEGINS TO TRANSLATE EASTWARD INTO THE GREAT BASIN. BROAD SCALE FORCING FOR ASCENT BEGINS TO INCREASE WEDNESDAY NIGHT INTO THURSDAY AS A LEAD SHORTWAVE TROUGH TRANSLATES THROUGH THE MEAN FLOW. WILL CONTINUE TO CARRY CHANCE POPS ACROSS MUCH OF THE FORECAST AREA. GUIDANCE SPREAD BEGINS TO INCREASE ON THURSDAY WHICH YIELDS LOWER FORECAST CONFIDENCE. 12Z/08 OPERATIONAL GFS NOW DEPICTS A SLIGHTLY SLOWER TROUGH PROGRESSION AS COMPARED TO THE 12Z/08 EC. THE SLOWER SOLUTION WOULD POTENTIALLY OPEN UP EASTERN PORTIONS OF THE FORECAST AREA TO A SEVERE WEATHER THREAT. GIVEN HIGH LEVEL OF UNCERTAINTY...WILL KEEP CHANCE THUNDER MENTION ACROSS THE EAST WITH SLIGHT CHANCE/CHANCE SHOWERS OVER THE WESTERN HALF. THIS SYSTEM WILL SHIFT EAST OF THE TRI-STATE REGION BY FRIDAY MORNING. FRIDAY APPEARS TO BE A DRY DAY THOUGH CONVECTION WILL BE POSSIBLE JUST TO THE EAST OF THE AREA. BY SATURDAY...POTENT MID/UPPER TROUGH WILL BEGIN TO TRANSLATE INTO THE REGION. CERTAINLY SOME DISAGREEMENT BETWEEN THE OPERATIONAL/ENSEMBLE GUIDANCE. OPERATIONAL GFS KEEPS THE SYSTEM WEAKER AND POSITIVELY TILTED WHILE THE EC DEPICTS A DEEPER SYSTEM. EC SOLUTION WOULD LIKELY PROVIDE THE POTENTIAL FOR A SEVERE WEATHER EVENT OVER AT LEAST THE EASTERN PORTION OF THE FORECAST AREA. WILL CARRY HIGH CHANCE POPS GIVEN THE OVERALL SYNOPTIC PATTERN WITH FURTHER REFINEMENTS ON ANY SEVERE WEATHER POTENTIAL AS IT DRAWS CLOSER. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING) ISSUED AT 521 PM MDT SAT APR 7 2012 VFR CIGS AND VIS ALONG WITH LIGHT WINDS ARE EXPECTED THROUGH THE PERIOD AS HIGH PRESSURE SETTLES OVER THE AREA. AS THE HIGH MOVES EAST TONIGHT THE SURFACE WINDS WILL GO FROM LIGHT AND VARIABLE TO SOUTHERLY. THE WIND SPEEDS WILL PICKUP BY MID-DAY TOMORROW WITH GUSTS AROUND 20 KTS. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...JTL LONG TERM...FOLTZ AVIATION...05
Hazardous weather outlook, Apr 7, 11:11 AM MDT, 7 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1111 AM MDT SAT APR 7 2012 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-081445- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1111 AM MDT SAT APR 7 2012 /1211 PM CDT SAT APR 7 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT DRY CONDITIONS WITH WIND GUSTS UP TO 40 MPH WILL DEVELOP ACROSS THE AREA TODAY...BRINGING AN ELEVATED FIRE DANGER FOR MUCH OF THE DAY. THE WINDS WILL SLOWLY DECREASE DURING THE AFTERNOON. TEMPERATURES WILL DROP INTO THE LOW TO MID 30S SHORTLY BEFORE SUNRISE SUNDAY MORNING. PATCHY FROST WILL BE POSSIBLE IN LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY TEMPERATURES WILL DROP INTO THE MID 30S ACROSS PARTS OF YUMA AND DUNDY COUNTIES AROUND SUNRISE MONDAY MORNING. PATCHY FROST WILL BE POSSIBLE IN LOW LYING AREAS. THERE WILL BE A CHANCE OF THUNDERSTORMS FROM TUESDAY THROUGH THURSDAY. THE PRIMARY THREAT AT THIS TIME WILL BE CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 2:53 PM MDT | Frost Advisory | GLD | Yuma | 17 hr |
Nearby
Frost Advisories in Kansas, 2012Frost Advisories in Colorado, 2012Frost Advisories in Nebraska, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.